Alert archive / Tennessee / Snow Advisories in 2006

Snow Advisory 2, NWS Nashville, TN

January 14, 20066 counties in Tennessee

NWS Nashville, TN issued this snow advisory at Jan 14, 2006, 4:11 AM CST for 6 counties in Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 4:11 AM CST (10:11 UTC)
Expired
Jan 14, 2006, 7:00 AM CST
In force
3 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 141011
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CST SAT JAN 14 2006

...SNOW ADVISORY FOR THE NORTHERN AND CENTRAL CUMBERLAND PLATEAU
UNTIL 7 AM CST...
...WINTER STORM WARNING IS CANCELLED FOR THE NORTHERN AND CENTRAL PLATEAU...
...SNOW ADVISORY IS CANCELED FOR THE SOUTHERN PLATEAU...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS WEST
VIRGINIA AND VIRGINIA TODAY. WITH RESIDUAL WRAP AROUND MOISTURE
STILL IN PLACE ACROSS THE PLATEAU...SOME ADDITIONAL ACCUMULATION
OF SNOWFALL WILL BE POSSIBLE EARLY THIS MORNING.

TNZ011-032>034-065-066-141300-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-060114T1200Z/
/O.NEW.KOHX.SN.Y.0002.060114T1011Z-060114T1300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
411 AM CST SAT JAN 14 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 7 AM. WITH
TEMPERATURES BELOW FREEZING...ADDITIONAL ACCUMULATION OF AROUND 1
INCH WILL BE POSSIBLE. SLICK AND DANGEROUS ROAD CONDITIONS DO
EXIST SO MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION IF
TRAVEL IS NECESSARY. BE ESPECIALLY CAUTIOUS WHEN TRAVELING ACROSS
BRIDGES AND OVERPASSES. SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION IF YOU MUST TRAVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TNZ078>080-141115-
/O.CAN.KOHX.SN.Y.0001.000000T0000Z-060114T1200Z/
WARREN-GRUNDY-VAN BUREN-
411 AM CST SAT JAN 14 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE SNOW
ADVISORY. 

$$

21

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Jan 14, 3:18 AM CST, 53 minutes earlier.

Area forecast discussion, Jan 14, 3:18 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
318 AM CST SAT JAN 14 2006

.DISCUSSION...WV IMAGERY SHOWING THAT THE UPPER LOW IS LOCATED OVER
EASTERN KY AT THIS TIME. WESTERN EDGE OF THE SNOWFALL IS ROUGHLY
PARALLEL TO I-65 WITH THIS WESTERN EDGE CURRENTLY MAKING SOME
EASTWARD PROGRESS. WESTERN EDGE OF THE CLOUD COVER IS ALSO RUNNING
N-S ABOUT 30 MILES OR SO WEST OF I-65.

FOR TODAY...WILL OPT TO REPLACE THE WINTER STORM WARNING WITH A SNOW
ADVISORY FOR THE 6 COUNTIES ACROSS THE NORTHERN AND CENTRAL PLATEAU.
WILL LIKELY RUN THIS ADVISORY UNTIL 7 AM AS FLURRIES WILL BE THE
ONLY PRECIP TYPE EXPECTED BY LATE MORNING. WILL MENTION THAT AN
ADDITIONAL INCH OF SNOW ACCUM WILL BE POSSIBLE ACROSS THE ADVISORY
AREA. FURTHER SOUTH ACROSS THE SOUTHERN PLATEAU...ONLY LIGHT AMOUNTS
WILL BE POSSIBLE.
OTHERWISE...WILL BASE THE TODAY PERIOD ON THE FUTURE RADAR TRENDS AS
POST TIME DRAWS NEAR. MOST LIKELY...POPS WILL ONLY BE INCLUDED
ACROSS THE PLATEAU.

SHOULD BE A COLD DAY TODAY DESPITE AFTERNOON SUN ACROSS ALL BUT THE
PLATEAU AREA. MAV NUMBERS ARE A TAD TOO WARM SO WILL UNDERCUT.

FOR TONIGHT...SFC RIDGE WILL BE DIRECTLY ACROSS MIDDLE TN BY 12Z
SUN. MAV NUMBERS LOOK REASONABLE WITH MID 20S FOR NASHVILLE. SHOULD
SEE 20-25 FOR OUTLYING/LOW LYING AREAS AND PLATEAU.

SOUTHERLY FLOW AND WARMER TEMPS TO RETURN ON SUNDAY WITH MID/HIGH
CLOUDS INCREASING IN THE AFTERNOON. UPPER RIDGE AXIS WILL SHIFT EAST
OF THE MID STATE ON SUNDAY NIGHT AS MOISTURE INCREASES. THUS WILL
INCLUDE A 20-30 PERCENT CHANCE OF SHOWERS AREA WIDE...BUT MAINLY
LATE SUNDAY NIGHT.

ON MONDAY...MLK DAY...A STRONG COLD FRONT WILL BE APPROACHING FROM
THE WEST AS UPPER LEVEL IMPULSES MOVE NORTHEASTWARD ACROSS THE AREA.
WILL CONTINUE WITH A 40-50 PERCENT CHANCE OF SHOWERS AND TSTMS. WET
WEATHER TO CONTINUE INTO TUESDAY NIGHT AS STRONG FORCING AND UPPER
DYNAMICS COMBINE. PRECIP SHOULD END ON WEDNESDAY WITH A BRIEF COOL
DOWN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY NORTHERN AND
CENTRAL PLATEAU UNTIL 7 AM THIS MORNING.

&&

21
Hazardous weather outlook, Jan 14, 4:00 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CST SAT JAN 14 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-151200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
400 AM CST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A SNOW ADVISORY IS IN EFFECT FOR THE NORTHERN AND CENTRAL CUMBERLAND
PLATEAU EARLY THIS MORNING...WITH ADDITIONAL SNOWFALL AROUND ONE
INCH. SUBFREEZING TEMPERATURES WILL MAKE FOR HAZARDOUS TRAVEL IN
THIS REGION DURING THE MORNING. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE TUESDAY. THERE IS
A CHANCE OF THUNDERSTORMS BEGINNING MARTIN LUTHER KING JUNIOR DAY
UNTIL THE FRONT PASSES THROUGH. COLDER AIR AND LINGERING MOISTURE
KEEP A CHANCE OF SNOW SHOWERS ON WEDNESDAY. HOWEVER...NO SIGNIFICANT
SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED.

04

Nearby

Snow Advisories in Tennessee, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.